How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Ralph LMHC Your Own Question
Ralph LMHC
Ralph LMHC, Therapist
Category: Mental Health
Satisfied Customers: 872
Experience:  20+ years as therapist, supervisor, clinic director at mental health, substance abuse treatment ctrs
11044513
Type Your Mental Health Question Here...
Ralph LMHC is online now
A new question is answered every 9 seconds

My husbans has been diagnosed with bipolar disorder, he is

Customer Question

My husbans has been diagnosed with bipolar disorder, he is taking trazodone and mirtazapine,but he has been 4 days with out sleep... he has taking a variety of other medicines before and non of those worked... what can we do? We are desesperated
Submitted: 7 years ago.
Category: Mental Health
Expert:  Ralph LMHC replied 7 years ago.

Hello,

The Mirtapine is designed to treat depressiona and secondarily anxiety. The trazadone is a tricyclic antidepressant, but is extremely sedating and so is probably being used at night for sleep. There are specific sleep aids thatare just deesigned to induce sleep such as the benzodiapine Restoril or the similar but non benzodiazapine Ambien, Lunestra, and Sonata. If he is not sleeping due to mania or hypomania the sleep aid will not help he will requirte a medication to deal with his mania. I would suggest that you bring these issues up with his prescribing doctor. I hope that this information has been usefl and wish you the best of luck.

 

 

Sincerely,

Customer/p>

If you require further clarification or more information, feel free to ask!

 

Customer: replied 7 years ago.

Last night my husband took the maximum dosage of trazodone because he wanted to sleep really bad, but he stayed awake to whole night, alos took simply sleep and he ended in the hospital this morning for drug intoxication... One of his doctors told us that he shuld not take Ambien becuase of the long list of side effects. Like what medicines do yoou think he would need to deal with his mania? What he suffers the most besides lack of sleeping is depression ad suicidal thoughts, anxiety and panick attacks, so far the meds prescribed for the doctors are not working as they should. what is the best thing to do? how we can help the doctors to find the right medicine for him?

Expert:  Ralph LMHC replied 7 years ago.

Hello,

 

I am not a physician but as I said if his sleepless is as a result of mania, typical medication id depakote or lithium,etc. These are things that he should discuss with his physician. It also appears that mritazapine is not well controlling his depression and this too he should be discussing with his doctor. Unfortunately finding the right combination is somewhat a matter of trial and error and thus patience is required and a physician who is willing to keep trying until the correct combination is found. When that occurs he has every reason to believe that he will be enjoying a much more enjoyable and fulfilling life. I hope this answer has been of use and I wish you the best of luck.

 

 

Sincerely,

Customer/p>

If you require further clarification or more information, feel free to ask!

 

Ralph LMHC and other Mental Health Specialists are ready to help you
Customer: replied 7 years ago.
Thank you very much for your time and your answers. =)
Expert:  Ralph LMHC replied 7 years ago.

It was my pleasure to be of service and I wish you lck and predict that the chances are with appropriat treatment things will improve significantly.

 

Sincerely,

Customer/p>